Source: J. Symbolic Logic
Volume 74, Issue 4
It is shown that there is a formula σ(g) in the first-order language of group theory
with the following property: for every finite group G, the largest soluble normal subgroup
of G consists precisely of the elements g of G such that σ(g) holds.
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
M. Aschbacher and G. M. Seitz, Involutions in Chevalley groups over fields of even order, Nagoya Mathematical Journal, vol. 63 (1976), pp. 1--91.
Mathematical Reviews (MathSciNet): MR422401
R. W. Carter, Simple groups of Lie type, John Wiley & Sons, London--New York--Sydney, 1989.
J. Dieudonné, La géometrie des groupes classiques, 3rd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 5, Springer-Verlag, Berlin--Göttingen--Heidelberg, 1970.
N. Gordeev, F. Grunewald, B. Kunyavski\u i, and E. Plotkin, A commutator description of the solvable radical of a finite group, Groups, geometry and dynamics, vol. 2, 2008, pp. 85--120.
D. Gorenstein, Finite simple groups. An introduction to their classification, Plenum Publishing Corporation, New York, 1982.
Mathematical Reviews (MathSciNet): MR698782
R. M. Guralnick, B. Kunyavski\u i, E. Plotkin, and A. Shalev, Thompson-like characterizations of the solvable radical, Journal of Algebra, vol. 300 (2006), pp. 363--375.
N. Nikolov and D. Segal, On finitely generated profinite groups. I. Strong completeness and uniform bounds, Annals of Mathemathics. Second Series, vol. 165 (2007), pp. 171--238.
F. Point, Ultraproducts and Chevalley groups, Archive for Mathematical Logic, vol. 38 (1999), pp. 355--372.
J. S. Wilson, Finite axiomatization of finite soluble groups, Journal of the London Mathematical Society, vol. 74 (2006), no. 2, pp. 566--582.
--------, Characterization of the soluble radical by a sequence of words, Journal of Algebra,(to appear).